Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Skin Care and Diseases

Rosacea

02/16/2006

Question:

I have Rosacea, mostly affecting the nose. I recently started Tazorac to unblock deeply clogged pores. I know it can cause redness at first, but since I started the Tazorac two weeks ago, it makes the red blotchy spots worse. Is this temporary or will this likely be a permanent side effect?

Answer:

It is common to have an increased inflammatory response on facial skin following the use of topical retinoids.  Tazorac is a very powerful drug and will certainly improve your rosacea in the long run.  You may wish to talk to your dermatologist about the use of other anti-inflammary agents to minimize the blotchiness of your nose.  This is likely a temporary process and usually subsides as treatment progresses.  It may, however, take several months.  Talk to your physician.  I am sure he/she is aware of all of the problems associated with Tazorac use.

For more information:

Go to the Skin Care and Diseases health topic, where you can:

Response by:

Charles L Heaton, MD
Professor
College of Medicine
University of Cincinnati